Hail, Collin
- When
- August 24, 3:40 PM CST
- Where
- Collin County, Parker
- Measured
- 0.88 in hail
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 33.050, -96.620
Nickel sized hail and 55 mph winds were reported in Parker.
A few afternoon storms produced hail up to the size of half dollars. Scattered afternoon storms developed on this day across the region in an unstable environment and only a few reached severe limits.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A few afternoon storms produced hail up to the size of half dollars. Scattered afternoon storms developed on this day across the region in an unstable environment and only a few reached severe limits.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 24, 1:46 PM CST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 246 PM CDT MON AUG 24 2015 .DISCUSSION... A WEAK FRONTAL BOUNDARY CONTINUES TO REMAIN DRAPED ALONG THE I-20 CORRIDOR THIS AFTERNOON. THE FRONT IS HARD TO DISCERN DUE TO THE LIGHT WIND FIELD AND MEAGER DIFFERENCE IN THE TEMPERATURE AND DEWPOINT VALUES EITHER SIDE OF THE BOUNDARY. NEVERTHELESS...THUNDERSTORMS HAVE DEVELOPED WITHING A REGION OF HEIGHTENED INSTABILITY ALONG AND JUST SOUTH OF THE FRONT. WE HAVE KEPT THE HIGHEST POPS OF THE EVENING ACROSS AREAS GENERALLY ALONG AND SOUTH OF I-20...AND EAST OF I-35...THOUGH ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE ACROSS THE REST OF THE REGION. MOST OF THE ACTIVITY WILL TAPER OFF WITH THE LOSS OF SURFACE HEATING LATER THIS EVENING....BUT A FEW ISOLATED STORMS MAY STILL LINGER INTO THE OVERNIGHT HOURS. GOOD INSTABILITY WILL LEAD TO A FEW STRONG STORMS WITH GUSTY DOWNBURST WINDS A POSSIBILITY. SEVERE WEATHER IS UNLIKELY DUE TO THE LACK OF WIND SHEAR. SLOW EASTWARD MOVEMENT WILL LIMIT THE CONVECTIVE COVERAGE THIS AFTERNOON AND EVENING...BUT WILL ALSO LEAD TO SOME LOCALIZED STREET FLOODING WHEREVER THE STRONGER STORMS OCCUR. THE UPPER LEVEL PATTERN WILL AMPLIFY TONIGHT AND TOMORROW AS A TROUGH DEEPENS IN THE EASTERN CONUS AND A RIDGE INTENSIFIES OVER THE FOUR-CORNERS REGION. THE RESULTING NORTH FLOW WILL GIVE THE FRONT ANOTHER PUSH SOUTH DURING THE DAY TUESDAY. THIS WILL FOCUS CONVECTION FARTHER SOUTH...AND THE HIGHEST POPS ON TUESDAY WILL BE CONFINED TO THE SOUTHERN THIRD OF NORTH TEXAS. DESPITE THE SOUTHWARD MOVEMENT OF THE FRONT...TEMPERATURES SHOULD STILL REACH THE 90S TUESDAY ACROSS ALL OF THE REGION DUE TO THE INFLUENCE OF THE UPPER RIDGE OFF TO OUR WEST. THE RIDGE IS NOT EXPECTED TO MOVE MUCH OVER THE COURSE OF THE WEEK...WHICH WILL LEAD TO HOT AND DRY CONDITIONS THROUGH THE WEEKEND. IN FACT...TRIPLE DIGIT HIGH TEMPERATURES WILL BE A GOOD POSSIBILITY ACROSS THE SOUTHERN HALF OF THE REGION WEDNESDAY THROUGH THE WEEKEND. WE WILL NEED TO KEEP AN EYE ON A SHORTWAVE WHICH IS STILL BEING PROGGED TO DROP SOUTHEAST THROUGH THE PLAINS LATE THIS WEEK AROUND THE EASTERN SIDE OF THE RIDGE. THIS WILL SEND ANOTHER WEAK FRONT TO THE RED RIVER AREA FRIDAY AND SATURDAY. SOME LOW POPS MAY BE WARRANTED IF MODEL DATA BEGINS TO INDICATE HIGHER MOISTURE OR STRONGER LIFT WITH THE SYSTEM...BUT AT THIS TIME WE WILL MAINTAIN THE LESS-THAN 20 POPS FOR THAT PERIOD. 30 && .AVIATION... /ISSUED 1159 AM CDT MON AUG 24 2015/ NO MAJOR AVIATION WEATHER CONCERNS ARE EXPECTED FOR THE NEXT 24 TO 30 HOURS WITH VFR CONDITIONS AND RELATIVELY LIGHT WINDS. A WEAK SURFACE LOW WAS LOCATED IN THE VICINITY OF THE METROPLEX TAF SITES WITH A WEAK STATIONARY FRONT EXTENDING FROM THE BIG BEND TO THE ARKLATEX. THIS BOUNDARY SHOULD REMAIN NEARLY STATIONARY THROUGH THE NIGHT AND KEEP THE WIND LIGHT AND VARIABLE ACROSS THE METROPLEX TAF SITES WITH A GENERALLY NORTHERLY COMPONENT. WACO SHOULD REMAIN SOUTH TO SOUTHWEST AT SPEEDS GENERALLY LESS THAN 8 KNOTS. THE WIND IN WACO SHOULD TURN TO THE NORTHEAST ON TUESDAY MORNING AS THE FRONT FINALLY GETS A BIT OF A PUSH SOUTHWARD ONCE THE EASTERN U.S. UPPER TROUGH DEEPENS. WIND SPEEDS SHOULD REMAIN LESS THAN 10 KNOTS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...ESPECIALLY SOUTH OF THE FRONT. COVERAGE SHOULD BE TOO LIMITED TO INCLUDE IN THIS TAF PACKAGE BUT WILL HAVE TO WATCH WACO CLOSELY THROUGH THE AFTERNOON FOR A POSSIBLE AMENDMENT. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 94 74 95 74 / 20 20 5 5 0 WACO, TX 75 97 73 96 71 / 30 30 5 5 0 PARIS, TX 68 89 65 93 68 / 20 10 5 5 0 DENTON, TX 72 92 71 95 70 / 20 20 5 5 0 MCKINNEY, TX 72 92 68 94 69 / 20 10 5 5 0 DALLAS, TX 76 94 75 95 75 / 30 20 5 5 0 TERRELL, TX 74 93 69 94 69 / 30 20 5 5 0 CORSICANA, TX 75 95 71 95 70 / 30 20 5 5 0 TEMPLE, TX 75 97 72 97 71 / 30 30 10 10 0 MINERAL WELLS, TX 72 93 71 95 70 / 20 20 5 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 252 PM CDT MON AUG 24 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 252 PM CDT MON AUG 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH TONIGHT ACROSS NORTH AND CENTRAL TEXAS. CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THESE STORMS. A FEW STORMS MAY PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH AND CENTRAL TEXAS TUESDAY WITH THE BEST CHANCES SOUTH OF A LINE FROM EASTLAND TO WACO TO CENTERVILLE. SEVERE WEATHER IS NOT EXPECTED BUT A FEW STORMS MAY PRODUCE GUSTY WINDS DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
242 PM CDT MON AUG 24 2015
TXZ119-134-242015-
DALLAS TX-ELLIS TX-
242 PM CDT MON AUG 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELLIS AND SOUTHERN
DALLAS COUNTIES UNTIL 315 PM CDT...
AT 242 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
RED OAK...MOVING NORTH AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DALLAS...GRAND PRAIRIE...DESOTO...CEDAR HILL...DUNCANVILLE...
LANCASTER...WAXAHACHIE...ENNIS...MIDLOTHIAN...SEAGOVILLE...GLENN
HEIGHTS...RED OAK...HUTCHINS...WILMER...OVILLA...FERRIS...PALMER...
COMBINE...OAK LEAF AND CEDAR HILL STATE PARK.
LAT...LON 3236 9667 3236 9703 3267 9703 3267 9652
3265 9652
TIME...MOT...LOC 1942Z 197DEG 8KT 3253 9681
DUNNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
405 PM CDT MON AUG 24 2015
TXZ119-120-242145-
ROCKWALL TX-DALLAS TX-
405 PM CDT MON AUG 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALLAS AND WESTERN
ROCKWALL COUNTIES UNTIL 445 PM CDT...
AT 405 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ROWLETT...MOVING NORTHWEST AT 5 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DALLAS...GARLAND...MESQUITE...RICHARDSON...ROWLETT...WYLIE...
ROCKWALL...SACHSE...HEATH...SUNNYVALE AND BUCKINGHAM.
LAT...LON 3281 9648 3281 9652 3275 9652 3290 9684
3299 9676 3298 9646 3291 9642
TIME...MOT...LOC 2105Z 136DEG 5KT 3289 9658
DUNNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
439 PM CDT MON AUG 24 2015
TXZ106-107-242230-
HOPKINS TX-DELTA TX-
439 PM CDT MON AUG 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOPKINS AND DELTA
COUNTIES UNTIL 530 PM CDT...
AT 438 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR COOPER...OR 12 MILES NORTHEAST OF COMMERCE...MOVING EAST AT 10
MPH. ANOTHER STRONG STORM IS LOCATED 10 MILES NORTH OF SULPHUR
SPRINGS...MOVING EAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SULPHUR SPRINGS...COOPER...COOPER LAKE PARK DOCTORS CREEK...COOPER
LAKE PARK SOUTH SULPHUR...TIRA AND PECAN GAP.
LAT...LON 3319 9586 3346 9586 3349 9571 3347 9568
3349 9562 3347 9559 3348 9556 3345 9553
3345 9548 3327 9530 3305 9531
TIME...MOT...LOC 2138Z 268DEG 7KT 3336 9574
DUNNThe Dallas/Ft Worth radar (KFWS), 83 km away, was scanning. The volume nearest the first event began at 21:40 UTC.
5 hail, 1 thunderstorm wind. Local standard time, as filed.
Nickel sized hail and 55 mph winds were reported in Parker.
Power lines and fences were knocked down in the vicinity of State Highway 66 and Rowlett Road by strong thunderstorm winds.
Nickel sized hail near the intersection of Broadway Blvd and Wynn Joyce Road in Garland.
Quarter to half dollar sized hail between Sherman and Bells.
Quarter sized hail near Savoy.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592293, 592294, 600050, 592295, 592296, 592297.